SIGN UP

Heart Problems V Thyroid History

Avatar Image
homestead | 09:18 Mon 01st Apr 2019 | Body & Soul
7 Answers
Have been diagnosed 3 years ago with occasional Atrial Fibulation & after a Failed Cardioversion am now waiting for an Ablation which could take up to a year.
Am currently taking various pills one of which is preparing heart for the procedure. Not happy with vast increase in weight since taking this.
Doctor won't let me stop this pill as I could possibly have Ablation earlier. But do I actually need this ?
I have mentioned the High T4 abnormal reading of Thyroid blood tests & am now having another blood test this week. Can I insist further tests be done regards Thyroid as my Mother died of cancer of Thyroid (Goitre)

Answers

1 to 7 of 7rss feed

Best Answer

No best answer has yet been selected by homestead. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
T4 has limited, very limited diagnostic value...at whatever level, as the TSH is the most important diagnostic blood test.
You can ask for other thyroid tests,but i am not sure as to what you are getting at.
if you feel that your weight increase is due to an underactive thyroid, then, as i have said, a TSH reading would be more appropriate,
-- answer removed --
Can't see any drug used in normal prep for CAb causing a lot of weight gain directly. However by slowing you down a little you might find it's reduced activity and increased input is the cause. After the procedure you would probably be weaned off these drugs quite quickly and then as you get back to normal a bit more exercise will probably be enough. If you say what drug you think is the problem I can find out a bit more.

Question Author
To Rowanwitch
The heart specialist put me on Amoidarone to prepare for Ablation. Have been on this since August in preparation for a late September last year procedure. Still waiting!
Within a few days of this pill I started weight increase which has ballooned to over stone & a half. I am still active, walking every day. not as much but at same time watching my diet but it won't reduce!
important to keep you stable pre op but amiodarone has been linked to weight gain but more commonly in older males not females and those with long standing hypertension. Most of what I have seen in a brief trawl through the journal sites seems to imply that the weight gains are relatively small but hopefully once you are treated it will come off fairly easily again. Ask for a referral to the dieticians as they might be able to help with this as your cardiologist will want you to stay in 're end shape as well.
Question Author
To Rowanwitch Many Thanks. Yes I've a history of hypertension, female & over 70. Just getting depressed regards the weight gain. My doctor has been helpful in this regard.
It will be worth it, a friend had the procedure recently and has got pretty well back to normal. Goodluck

1 to 7 of 7rss feed

Do you know the answer?

Heart Problems V Thyroid History

Answer Question >>

Related Questions

Sorry, we can't find any related questions. Try using the search bar at the top of the page to search for some keywords, or choose a topic and submit your own question.